How long should I wait to take another allergy pill?

Can I take a second allergy pill?

Most allergy medicines should not be combined with one another, according to Dr. Susan Besser, a primary care provider at Mercy Medical Center in Baltimore, Maryland. “You should not take multiple oral antihistamines together, such as Benadryl, Claritin, Zyrtec, Allegra or Xyzal. Pick one and take it daily.

Can I take an allergy pill every 12 hours?

Adults and children 12 years of age and over. Take one 60 mg tablet with water every 12 hours; do not take more than 2 tablets in 24 hours. Children under 12 years of age: do not use. Adults 65 years of age and older: ask a doctor.

How long should you wait between antihistamines?

Adults—8 or 12 milligrams (mg) every eight to twelve hours as needed. Children 12 years of age and older—8 mg every twelve hours as needed. Children 4 to 12 years of age—Use and dose must be determined by your doctor. Children and infants up to 4 years of age—Use is not recommended .

IT IS INTERESTING:  Question: Does allergies make your nose dry?

Can I take Claritin and Zyrtec 12 hours apart?

If your allergy is particularly bad then yes you can take them on the same day, as there are no known interactions. This is a therapeutic duplication and it is usually recommended to take only one antihistamine at any time, however if you have been prescribed to take both together then it is appropriate.

What happens if you accidentally take two allergy pills in one day?

If a healthy adult takes only a slightly higher dose of antihistamine, such as accidentally taking two pills instead of one, their symptoms may not be serious, or they may not have any symptoms. However, a larger overdose, especially in children or older adults, may cause serious symptoms.

Is it better to take Claritin in the morning or evening?

So taking your 24-hour allergy medications before going to bed means that you’ll get the maximum effect when you need it the most. “Taking your allergy medication at night assures that it will be circulating in your blood stream when you most need it, early the next morning,” Martin says in a news release.

Does Claritin really work for 24 hours?

Claritin is long acting. Most people experience at least 24 hours of relief after a single dose.

Can I take Claritin in the morning and Benadryl at night?

It’s not recommended to take Claritin and Benadryl together. Because they have similar side effects, taking them together can increase the risk of adverse effects. Claritin has a relatively long half-life so it may not be safe to take Benadryl 12 hours after Claritin.

IT IS INTERESTING:  Best answer: Do allergies fall under ADA?

How long do 24 hour allergy pills last?

Some medications for treating allergies, like Zyrtec (cetirizine) and Allegra (fexofenadine) last 24 hours and don’t need to be taken at night. But if you’re combating allergy symptoms with a different antihistamine first thing in the morning, keep in mind that its effects will only last six to eight hours.

Can I take 2 antihistamines?

As well as taking a non-drowsy antihistamine during the day (such as cetirizine or loratadine), your doctor may advise that you take a sedating antihistamine at night time if the itch is making it difficult to sleep. Do not take 2 antihistamines together unless recommended by your doctor.

Do antihistamines weaken immune system?

Most anti-allergy medications do not affect immunity, but it does depend on the medication. Medication such as antihistamines and Montelukast are generally considered safe so you should continue to use these. To the best of our knowledge, there is no reason to think that antihistamines would lower the immune response.

Is it OK to take an antihistamine every day?

Experts say, it’s usually okay. “Taken in the recommended doses, antihistamines can be taken daily, but patients should make sure they do not interact with their other medications,” says Sandra Lin, MD, professor and vice director of Otolaryngology-Head & Neck Surgery at John Hopkins School of Medicine.

Can I take 2 Claritin at the same time?

Do not take 2 antihistamines together unless recommended by your doctor.

What is the difference between Claritin and Zyrtec?

Zyrtec contains cetirizine hydrochloride, also called cetirizine HCL, while Claritin contains loratadine. Zyrtec and Claritin are second-generation antihistamines. They are less likely to make a person feel drowsy or otherwise affect alertness than older, first-generation antihistamines.

IT IS INTERESTING:  Can you be allergic to Nic?

Is it better to take Zyrtec at night or in the morning?

Cetirizine can be taken at any time of the day. In most people it is non-sedating, so they take it in the morning. However, a percentage of people do find it to be sedating so if it does make you drowsy it is best to take it in the evening. Cetirizine can be taken with or without food.

Immune response